Nebraska, 2015Damaging Wind in Nebraska, July 1, 2015
July 1, 2015 · NWS CYS · 1 event in 1 county or zone
A thunderstorm produced strong outflow winds west of Chadron.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced strong outflow winds west of Chadron.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 1, 4:42 PM MST, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 1, 4:42 PM MST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT WED JUL 1 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 254 PM MDT WED JUL 1 2015
WIDELY SCATTERED CONVECTION OVER THE MTNS OF SE WY AT THIS TIME
WITH A GENERAL SOUTHEASTERLY MOVEMENT. EXPECT THIS ACTIVITY TO
CONTINUE INTO THIS EVENING...GRADUALLY SPREADING EASTWARD OVER THE
PLAINS AIDED BY AN APPROACHING IMPULSE IN THE UPPER FLOW.
ACTIVITY LOOKS LIKE IT SHOULD PERSIST MUCH OF THE NIGHT OVER THE
NORTHEAST PARTS OF THE CWA AS THE IMPULSE MOVES BY AND HAVE
TAILORED POPS IN THIS DIRECTION.
OVERALL WEATHER PATTERN DOES NOT CHANGE MUCH THURSDAY THROUGH
FRIDAY WITH THE CWA UNDER A NWLY FLOW ALOFT. A WEAK FRONT WILL
DROP SOUTH ACROSS THE PLAINS OVERNIGHT LEAVING A MODEST UPSLOPE
FLOW IN ITS WAKE THURSDAY ALONG WITH A BIT COOLER TEMPS.
CONVECTION SHOULD FIRE ONCE AGAIN OVER THE HIGHER TERRAIN THURSDAY
AFTERNOON THEN SPREAD OVER THE PLAINS INTO THE EVENING BEFORE
DISSIPATING/MOVING OUT. SFC HIGH OVER THE PLAINS SLIPS EASTWARD
FRIDAY REDUCING THE UPSLOPE FLOW BUT SHOULD ONCE AGAIN SEE
CONVECTIVE ACTIVITY INITIATE OVER THE HIGHER TERRAIN. A LITTLE
MORE NORTHERLY COMPONENT TO THE UPPER FLOW SHOULD KEEP THIS
ACTIVITY MORE OVER SE WY HOWEVER.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 254 PM MDT WED JUL 1 2015
ACTIVE AND WET PATTERN IN THE LONG TERM WITH PRECIP CHANCES JUST
ABOUT EVERYDAY.
STARTING OFF SATURDAY...UPPER RIDGE OVERHEAD WITH A 591DM HIGH
CENTERED NEAR THE 4 CORNERS AREA. PERHAPS OUR DRIEST
DAY...CONVECTION SHOULD BE CONFINED MAINLY TO THE MOUNTAINS OUT
WEST.
STRONG AND ABNORMALLY COOL SHORTWAVE STILL ON TRACK FOR SUNDAY
INTO MONDAY. SHORTWAVE MOVES OUT OF ALBERTA PROVINCE SUNDAY
AFTERNOON. 700MB TEMPERATURES DROP FROM +20C SATURDAY
AFTERNOON...TO +12C SUNDAY AFTERNOON AND EVENTUALLY +8C MONDAY
AFTERNOON. ASSOCIATED SURFACE COLD FRONT LOOKS TO MOVE INTO THE
AREA SUNDAY AFTERNOON. GFS AND ECMWF VERY SIMILAR ON SOLUTIONS FOR
THE FRONT TIMING. PRETTY STRONG 850MB WINDS BEHIND THE FRONT OUT
IN WESTERN SOUTH DAKOTA AND NEBRASKA PANHANDLE. COULD BE SEEING
WIND ADVISORY CRITERIA BEING MET SUNDAY AFTERNOON THROUGH THE
EVENING HOURS AS ECMWF 850MB WINDS 35 TO 40KTS BEHIND THE FRONT.
WIDESPREAD STRATIFORM RAIN LIKELY MONDAY WITH EAST TO NORTHEAST
UPSLOPE WINDFLOW. FOR NOW...KEPT PRECIP CONVECTIVE...BUT IF THIS
PATTERN CONTINUES...WILL PROBABLY NEED TO SWITCH TO STRATIFORM IN
LATER FORECASTS.
MODELS CONTINUE TO HINT AT THE MONSOON SETTING UP OVER THE DESERT
SOUTHWEST FROM MONDAY ON INTO THE WEEK. NOT REALLY LIKING THE
SETUP OF THE 500MB HIGH THOUGH...ITS NOT IN THE RIGHT LOCATION FOR
US TO GET WIDESPREAD RAINS OVER SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE ON EITHER THE GFS OR ECMWF. WILL NEED TO WAIT FOR A
LITTLE BETTER CONSISTENCY IN GUIDANCE BEFORE UPPING POPS FURTHER.
ECMWF DOES SHOW ANOTHER CANADIAN COLD FRONT APPROACHING NORTHERN
WYOMING WEDNESDAY AFTERNOON. COULD BE OUR NEXT SEVERE CONVECTIVE
EVENT AS 70KT JET MOVES INTO THE AREA WITH FAVORABLE LFQ DYNAMICS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 537 PM MDT WED JUL 1 2015
ISOLATED THUNDERSTORMS FOR THE WYOMING TAF SITES THROUGH 02Z
PRODUCING LOCALIZED MVFR...WIND GUSTS TO 45 KNOTS AND LOCALIZED
TURBULENCE...OTHERWISE VFR.
LOCALIZED MVFR IN SHOWERS FROM 07Z TO 14Z ACROSS THE NEBRASKA
TAFS ALONG WITH FOG...OTHERWISE VFR.
VFR AFTER DAYBREAK THURSDAY WITH ISOLATED TO WIDELY SCATTERED
AFTERNOON THUNDERSTORMS PRODUCING LOCALIZED MVFR AND WIND GUSTS
TO 45 KNOTS.
&&
.FIRE WEATHER...
ISSUED AT 254 PM MDT WED JUL 1 2015
NO CONCERNS SEEN FOR THE REST OF THE WEEK WITH FUELS GREEN AND
WEATHER CONDITIONS REMAINING NON-CRITICAL OVERALL. THERE WILL BE
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MOST DAYS...MAINLY IN
THE AFTERNOONS AND EVENINGS BUT DRY LIGHTNING NOT EXPECTED.
WETTING RAINS LIKELY WHERE STRONGER STORMS OCCUR.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...RE
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...RE
Hazardous weather outlook, Jul 1, 9:47 AM MST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1047 AM MDT WED JUL 1 2015
WYZ101>119-021115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1047 AM MDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THIS EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE
REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST
AT AROUND 30 MPH. A FEW STORMS WILL LINGER OVERNIGHT BEFORE ENDING
LATE. A FEW THUNDERSTORMS MAY BECOME STRONG PRODUCING SMALL HAIL AND
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND
AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
NEZ002-003-019>021-054-055-095-096-021115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1047 AM MDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE
STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND
30 MPH. THUNDERSTORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE.
SOME THUNDERSTORMS MAY BECOME STRONG CONTAINING SMALL HAIL AND
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND
AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 1, 7:31 PM MST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
831 PM MDT WED JUL 1 2015
WYZ101-020315-
CONVERSE COUNTY LOWER ELEVATIONS WY-
831 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CONVERSE COUNTY
UNTIL 915 PM MDT...
AT 831 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF EDGERTON...OR 36 MILES NORTHEAST OF CASPER...
MOVING SOUTH AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CONVERSE COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4341 10592 4304 10570 4295 10605 4303 10608
4338 10607
TIME...MOT...LOC 0231Z 340DEG 19KT 4332 10603
HAMMERSpecial weather statement, Jul 1, 7:44 PM MST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
844 PM MDT WED JUL 1 2015
WYZ101-103-020330-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
844 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE COUNTY
UNTIL 930 PM MDT...
AT 844 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
DOUGLAS TO NEAR LAPRELE RESERVOIR...AND MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...MANNING RANCH AND LOST SPRINGS.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 121 AND
153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4262 10490 4261 10490 4261 10529 4259 10530
4276 10570 4300 10546 4307 10491
TIME...MOT...LOC 0244Z 281DEG 25KT 4292 10529 4275 10556
HAMMERSpecial weather statement, Jul 1, 8:26 PM MST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 PM MDT WED JUL 1 2015
WYZ101-103-020415-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
926 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE COUNTY
UNTIL 1015 PM MDT...
AT 926 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROLLING HILLS...OR 26 MILES NORTHEAST OF CASPER...MOVING SOUTHEAST AT
35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...GLENROCK...ROLLING HILLS...LAPRELE RESERVOIR...ROLLING
HILLS ESTATES AND DEER CREEK.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 136 AND
167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4301 10600 4311 10579 4276 10530 4252 10576
TIME...MOT...LOC 0326Z 329DEG 31KT 4300 10585
HAMMER
Special weather statement, Jul 1, 8:28 PM MST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
928 PM MDT WED JUL 1 2015
WYZ102-020415-
NIOBRARA COUNTY WY-
928 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA COUNTY
UNTIL 1015 PM MDT...
AT 928 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF MANNING RANCH...OR 24 MILES WEST OF LUSK...MOVING EAST
AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUSK...MANVILLE...KEELINE AND LANCE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4269 10489 4305 10489 4314 10436 4266 10432
TIME...MOT...LOC 0328Z 266DEG 29KT 4288 10491
HAMMER
Local storm report, Jul 1, 9:15 PM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1015 PM MDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 10 NW LUSK 42.86N 104.59W
07/01/2015 E1.75 INCH NIOBRARA WY PUBLIC
RELAYED BY LAW ENFORCEMENT. TIME ESTIMATED BASED ON
RADAR.
&&
HAMMERSpecial weather statement, Jul 1, 9:38 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1038 PM MDT WED JUL 1 2015
NEZ095-WYZ102-020530-
NORTH SIOUX NE-NIOBRARA COUNTY WY-
1038 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND EAST
CENTRAL NIOBRARA COUNTIES UNTIL 1130 PM MDT...
AT 1038 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF MONTROSE...OR 22 MILES NORTHEAST OF LUSK...MOVING EAST
AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTROSE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4300 10405 4300 10353 4283 10353 4285 10417
4301 10419 4303 10406
TIME...MOT...LOC 0438Z 268DEG 33KT 4293 10408
HAMMERThunderstorm Wind, Dawes
- When
- July 1, 10:51 PM MST to 10:53 PM MST
- Where
- Dawes County, 5 mi W of Chadron
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.830, -103.099
Wind gusts were estimated as high as 65 mph five miles west of Chadron.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 4, 201513 deaths · 1 event
- Flash Flooding and Hail in Missouri, July 1 to 2, 20152 deaths · $4.8 million · 3 in hail · 12 events
- Hail and Damaging Winds in Georgia, July 1 to 4, 20151 death · 4 injured · $128,000 · 1 in hail · 22 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 4, 2015$2.6 million · EF1 · 112 events
- Heat in Oregon, July 1 to 5, 20151 death · 2 injured · 3 events
- Flooding in Missouri, July 1 to 31, 2015$7.4 million · 4 events
- Flooding in Illinois, July 1 to 30, 2015$1.0 million · 11 events
- Flooding in Indiana, July 1 to 30, 2015$1.1 million · 5 events
- Damaging Winds and Lightning Strikes in Tennessee, July 1 to 2, 2015$353,000 · 56 kt wind · 14 events
- Flash Flooding in New York, July 1, 2015$520,000 · 2 events
- Damaging Wind and Lightning Strike in Maryland, July 1, 2015$501,000 · 56 kt wind · 2 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 2, 2015EF1 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582369.